Hail, Roosevelt
- When
- June 18, 2:40 PM MST
- Where
- Roosevelt County, 4 mi SE of Bainville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 48.089, -104.159
A cold front stalled out along the Montana-North Dakota border this afternoon providing the focus for a lone severe thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A cold front stalled out along the Montana-North Dakota border this afternoon providing the focus for a lone severe thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 18, 2:12 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 312 PM MDT WED JUN 18 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... PACIFIC JET PUSHING RIDGE AXIS AND SURFACE FRONT INTO NORTH DAKOTA TODAY. FLOW BECOMING MORE ZONAL ACROSS MONTANA AND LOW LEVELS DRYING WITH DEW POINTS DROPPING INTO THROUGH THE 40S. MOST FAVORABLE AREA FOR THUNDERSTORM DEVELOPMENT WILL BE NEAR THE NORTH DAKOTA BORDER WHERE AIRMASS WILL REMAIN MOST UNSTABLE LONGEST. SOME CONVECTION AGAIN DEVELOPING OVER THE SOUTHWEST MOUNTAINS WHICH COULD STAY TOGETHER LONG ENOUGH TO REACH SOUTHEAST MONTANA DURING THE EVENING. SEVERE POTENTIAL FAIRLY MARGINAL WITH AIRMASS DRYING SO WILL KEEP OUT MENTION OF SEVERE FOR NOW. AIRMASS REMAINS MORE STABLE FOR THE NEXT FEW DAYS AS RIDGE REBOUNDS TO THE WEST. THREAT FOR THUNDERSTORMS WILL BE MINIMAL WITH THE MORE WESTERLY FLOW. EBERT .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... ONLY ADJUSTMENT WORTH NOTING WAS TO SLOW THE ARRIVAL OF THE COLD FRONT EXPECTED SUNDAY. FASTER SOLUTION FROM LAST NIGHT/S GFS DID NOT RECEIVE MUCH SUPPORT FROM TODAY/S RUN OR ITS ENSEMBLE MEAN. GIVEN SLOWER TIMING ALSO DEPICTED BY THE ECMWF...EDITS WERE RELEGATED TO WINDS AS POPS STILL REMAIN REPRESENTATIVE GIVEN THE WEAKENING UPPER RIDGE. MCZ PREVIOUS LONG TERM DISCUSSION... THE PERIOD BEGINS WITH A LONG WAVE RIDGE OVER THE WEST AND A TROUGH EAST OF THE MISSISSIPPI RIVER VALLEY. A CLOSED UPPER LOW CONTINUES TO MEANDER SOUTH OUT OF THE GULF OF ALASKA TOWARDS THE PACIFIC NORTHWEST. THE RIDGE AXIS WILL SLOWLY SHIFT EAST THROUGH THE PERIOD. THE CLOSED LOW WILL ROTATE A SHORTWAVE INTO ALBERTA SATURDAY NIGHT WHICH WILL SEND SEVERAL IMPULSES OVER THE LOCAL AREA ON SUNDAY. AS THE TROUGH MOVES OVER THE WEST COAST A COLD FRONT WILL PUSH THROUGH THE LOCAL REGION MONDAY OR MONDAY NIGHT. WITH THE INSTABILITY OF THE UPPER SW FLOW...CONVECTION SHOULD INITIATE. BUMPED POPS MONDAY NIGHT AND TUESDAY. THE REMAINDER OF THE EXTENDED WILL REMAIN UNDER SW FLOW ALOFT. THE WARMEST DAY WILL BE THE FIRST DAY IN THE EXTENDED AS THE UPPER RIDGE AXIS PEAKS OVER NE MT WITH HIGHS IN THE UPPER 80S TO MID 90S. TEMPERATURES WILL SLOWLY TAPER DOWN TO NEAR NORMAL BY THE END OF THE PERIOD. MOST DAYS HAVE THE POSSIBILITY OF CONVECTION WITH THE BEST DAY FOR STRONG CONVECTION WHEN THE COLD FRONT SLIDES OVER THE AREA AROUND MONDAY. SCT && .AVIATION... OUTSIDE OF A FEW AFTERNOON THUNDERSTORMS MAINLY FROM SDY AND POINTS NORTH...WIDESPREAD VFR CONDITIONS WILL PREVAIL. A GUSTY NORTHWEST WIND AT GDV WILL SUBSIDE BY LATE AFTERNOON AS THE REMAINING TERMINALS MAINTAIN LIGHT NORTHWEST WINDS INTO EARLY THURSDAY. MCZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 146 PM MDT WED JUN 18 2008 MTZ016-021-059-060-182100- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 146 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 183 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98944.